MAUDE Adverse Event Report: BECKMAN COULTER DIRECT BILIRUBIN, R1 4X6 ML, R2 4X6 ML; DIAZO COLORIMETRY, BILIRUBIN

BECKMAN COULTER DIRECT BILIRUBIN, R1 4X6 ML, R2 4X6 ML; DIAZO COLORIMETRY, BILIRUBIN
Model Number DIRECT BILIRUBIN, R1 4X6 ML, R2 4X6 ML
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer consulted with chemistry systems support (css).Customer confirmed the erroneous results occurred with neonatal samples.Css were able to find out from the customer that the customer was using dbil reagent osr6111.Css recommended the customer change to osr61181, as osr61181 is for neonatal samples.The issue occurred due to use error, no further issues have been reported.Beckman coulter internal identifier is case-(b)(4).No patient demographic information (age, gender, weight, race or ethnicity) was provided.Customer phone number: (b)(6).
 
Event or Problem Description
The customer reported receiving erroneous high patient results for direct bilirubin (dbil) on the au480 clinical chemistry analyzer for neonatal samples.The erroneous results were reported outside of the lab.There was a report of a change to patient treatment.Patients had a prolonged hospital stay with additional follow up testing/monitoring.It is unknown if additional treatment was received.

Brand Name
DIRECT BILIRUBIN, R1 4X6 ML, R2 4X6 ML
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
MDR Report Key11830081
Report Number9680746-2021-00035
Device Sequence Number3965177
Product Code CIG
UDI-Device Identifier15099590010102
UDI-Public(01)15099590010102(17)211001(11)201001(10)2579
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K924963
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model NumberDIRECT BILIRUBIN, R1 4X6 ML, R2 4X6 ML
Device Catalogue NumberOSR6111
Device Lot Number2579
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Initial Report FDA Received Date05/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;